Texas, 2025Flash Flooding and Hail in Texas, April 29 to 30, 2025
April 29 to 30, 2025 · NWS AMA · 5 events in 4 counties and zones
A cold front moved through the combined Panhandles early in the morning of April 29th. Storms developed ahead of the front and some produced severe hail and wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the combined Panhandles early in the morning of April 29th. Storms developed ahead of the front and some produced severe hail and wind. Heavy rainfall led to some flash flooding. As a weather disturbance crossed the region during the afternoon of April 30th, a few storms became strong to severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 29, 3:10 AM CST, 15 minutes earlier. Its key messages:
- Issued at 404 AM CDT Tue Apr 29 2025 Thunderstorms are ongoing this morning with more anticipated later today. The best chances for severe storms are actually with this morning convection. Lower chances exist later on today. A cold front moving through this morning will keep high temperatures bound to the 60's range this afternoon. Showers and thunderstorms will continue throughout the day on Wednesday. Then for the rest of the week, continued chances for thunderstorms exists.
Area forecast discussion, Apr 29, 3:10 AM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
410 AM CDT Tue Apr 29 2025
...New KEY MESSAGES, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 404 AM CDT Tue Apr 29 2025
Thunderstorms are ongoing this morning with more anticipated
later today. The best chances for severe storms are actually with
this morning convection. Lower chances exist later on today.
A cold front moving through this morning will keep high temperatures
bound to the 60's range this afternoon.
Showers and thunderstorms will continue throughout the day on
Wednesday. Then for the rest of the week, continued chances for
thunderstorms exists.
&&
.SHORT TERM ...
(Today through Wednesday night)
Issued at 404 AM CDT Tue Apr 29 2025
Tonight, the cold front continues it's track through our CWA with
winds turning northeasterly in it's wake. At the time of this
writing, the front has passed through the Oklahoma Panhandle and
continues through the Texas Panhandle. A few overnight storms are
possible around and ahead of the front. A few CAMs even show some
elevated convection behind the front as well. A sufficient mixed
layer environment is present to allow storms to become severe,
with hail and damaging winds as the primary threat. The cold front
should also help storms overcome the present CIN, but it might
not be enough. Since the front is progressing quicker than
guidance predicted, we might not see these storms materialize in
the favorable environment they need to become severe.
Today... Low clouds will hang around through parts of the day,
but we could see brief moments of clearing during the afternoon.
This will allow for scattered thunderstorms to form across the
combined Panhandles. The best severe potential still exists for
the southeastern Texas Panhandle; however, given how quickly frontal
progression is today, severe storms may not manifest anywhere in
our area this afternoon. We may only witness elevated convection
as we sit well behind the cold front. High temperatures today
should still range in the 60's; and with spotty moments of
clearing this afternoon, it may be enough for some places to reach
the mid to upper 60's.
Tomorrow, the center of the H500 low tracks across the CWA.
Multiple rounds of showers and thunderstorms are forecast to
develop throughout the day. Storms may be more widespread during
the morning hours. Afterward we should encounter a bit of a break
and clearing cloud coverage before the next round begins in the
late afternoon and into the evening. Our best shot at severe
storms will be during the late afternoon where we can utilized the
maximum of day time heating to increase SBCAPE. Still, it may be
difficult for storms to reach severe limits when temperatures may
only reach 70 degrees. If a couple of storms manage to overcome
these obstacles, hail and damaging winds will be the primary
hazards. Given the amount of rainfall the Panhandles are expected
to receive, flooding will also become a concern. This is
especially true for locations that have already obtained over 2
inches of rainfall from last weekend.
Rangel
&&
.LONG TERM ...
(Thursday through Monday)
Issued at 404 AM CDT Tue Apr 29 2025
A series of upper troughs are forecast to continue across the CWA
in the extended. An ample moisture stream from the Gulf of
America will aid in daily thunderstorm chances through the whole
long term period. High temperatures should be near average in the
70's during this period, with the exception of Friday, since a
cold front is expected to impact the Panhandles the morning of.
Long range guidance is still keen on generating a deep mid level
cyclone and brining it into our area late into the extended
period. However, the timing of this large scale trough has been
retreating over the past several runs. Now impacts may not occur
until Tuesday, but we will continue to monitor trends to the if
this changes further.
Rangel
&&
.AVIATION...
(06Z TAFS)
Issued at 1233 AM CDT Tue Apr 29 2025
VFR conditions continue through the early morning hours, but low
clouds could enter the TAF sites as early as 15Z. MVFR and
eventually IFR conditions are expected to impact the region this
afternoon and continue into Wednesday. Scattered thunderstorms are
also possible at all sites today. The highest likelihood will be
late tonight, however; AMA and GUY may see some limited
thunderstorm activity this afternoon.
Rangel
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 61 49 72 45 / 30 70 70 30
Beaver OK 64 48 72 45 / 40 50 70 40
Boise City OK 61 41 71 41 / 20 20 60 20
Borger TX 64 51 76 46 / 30 70 70 30
Boys Ranch TX 61 48 73 43 / 20 60 70 20
Canyon TX 61 49 72 43 / 30 70 70 20
Clarendon TX 63 51 71 48 / 50 80 70 20
Dalhart TX 60 43 71 41 / 10 30 60 20
Guymon OK 63 45 72 43 / 30 40 60 30
Hereford TX 63 48 72 43 / 20 60 60 10
Lipscomb TX 61 51 72 48 / 50 80 70 40
Pampa TX 60 50 71 47 / 40 80 70 30
Shamrock TX 64 52 72 48 / 60 90 80 40
Wellington TX 66 54 72 48 / 80 90 80 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&
SHORT TERM...55
LONG TERM....55
AVIATION...55
Hazardous weather outlook, Apr 29, 2:12 AM CST, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
312 AM CDT Tue Apr 29 2025
OKZ001>003-TXZ001>020-317-292015-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
312 AM CDT Tue Apr 29 2025
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Today and Tonight.
A Severe Thunderstorms Watch is in affect for Lipscomb, Hemphill,
and Wheeler counties until 10 AM today for the potential of
severe thunderstorms early this morning. Additional storms are
possible later this afternoon in the southeastern Texas Panhandle.
Some could become severe. The primary hazards today will be hail
and damaging winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a low chance for strong to severe thunderstorms on
Wednesday across portions of the Texas and Oklahoma Panhandles.
The primary hazards with any severe thunderstorms will be large
hail and damaging winds.
Thunderstorms chances continue each day from Thursday through
Monday across the Panhandles.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 29, 3:00 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Amarillo TX
400 AM CDT Tue Apr 29 2025
TXZ005-009-010-014-290930-
Hemphill TX-Gray TX-Roberts TX-Lipscomb TX-
400 AM CDT Tue Apr 29 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LIPSCOMB...
NORTHEASTERN GRAY...SOUTHEASTERN ROBERTS AND HEMPHILL COUNTIES
THROUGH 430 AM CDT...
At 400 AM CDT, Doppler radar was tracking a strong thunderstorm over
Miami, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Higgins, Canadian, Lora, Glazier, Codman, Lake Marvin, and Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3562 10046 3562 10054 3559 10054 3554 10070
3570 10085 3625 10000 3577 10000
TIME...MOT...LOC 0900Z 236DEG 46KT 3569 10063
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
LGEvent by event
2 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Hail, Gray
- When
- April 29, 3:25 AM CST to 3:29 AM CST
- Where
- Gray County, 2.36 mi NNE of Pampa
- Measured
- 1.5 in hail
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.560, -100.950
Quarter to half dollar size hail fell over a five minute period just to the northeast of Pampa.
Flash Flood, Gray
- When
- April 29, 3:30 AM CST to 4:30 AM CST
- Where
- Gray County, 2.25 mi N of Pampa to 2.74 mi N of Pampa
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 35.563, -100.969
Heavy rainfall resulted in up to eight inches of standing water along 23rd and 25th avenues on the north side of Pampa.
Flash Flood, Roberts
- When
- April 29, 4:37 AM CST to 6:00 AM CST
- Where
- Roberts County, 6.88 mi WSW of Codman to 6.93 mi WSW of Codman
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.620, -100.870
At least four to five inches of flowing water occurred across the intersection of FM2391 and County Line Road.
Hail, Hutchinson
- When
- April 30, 6:07 PM CST to 6:10 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.640, -101.600
Nickel to quarter size hail fell for a few minutes in Fritch.
Thunderstorm Wind, Ochiltree
- When
- April 30, 6:55 PM CST
- Where
- Ochiltree County, 1.11 mi E of Perryton Muni Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.400, -100.730
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, April 29, 20252 deaths · 4 injured · $675,000 · 69 kt wind · 170 events
- Flash Flooding and Flooding in Oklahoma, April 29 to 30, 20252 deaths · 1 injured · $735,000 · 1.25 in hail · 47 events
- Tornadoes and Flash Flood in Texas, April 29 to 30, 2025$1.5 million · EF3 · 31 events
- Damaging Winds and Lightning Strike in Pennsylvania, April 29, 20251 death · $1.4 million · 104 kt wind · 69 events
- Tornadoes and Hail in Missouri, April 29, 2025$13 million · EF1 · 105 events
- Tornadoes and Flash Flooding in Texas, April 29 to 30, 2025$905,000 · EF0 · 65 events
- Damaging Winds in New York, April 29, 2025$429,000 · 67 kt wind · 52 events
- Tornadoes and Flash Flood in Oklahoma, April 29, 2025$420,000 · EF1 · 20 events
- Damaging Winds in Ohio, April 29, 2025$220,000 · 65 kt wind · 49 events
- Flash Flood and Flood in Ohio, April 29, 2025$161,000 · 1 in hail · 43 events
- Hail and Damaging Winds in New York, April 29, 2025$83,000 · 1.75 in hail · 56 events
- Tornado and Damaging Wind in Arkansas, April 29, 2025$200,000 · EF1 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255826, 1255830, 1255827, 1255832, 1255835.